BEST TREATMENT FOR LICHEN PLANUS
Hello - I was first diagnosed with Oral Lichen Planus in December 2005. I suffered horribly through 2012, in which my OLP affected my entire upper and lower gum lines, and covered my cheeks and tongue as well. Then in the fall of 2012, I finally saw a specialist in Baltimore, MD. He prescribed an oral gel steroid called FLUOCINONIDE, GEL, USP, 0.05%. I had been prescribed oral steroids before But, the key was I wasn't using it correctly. Finally, this doctor told me how. He said take a small amount of gel and place it against each area of ulcerated gums and then swish all of the gel around your mouth for about two minutes (the gel creates a lot of saliva). Then, spit out the gel and DO NOT RINSE your mouth. Also - and this is important - DO NOT eat or drink anything for at least one hour. Do this three times each day for about a week, and you will see the sores diminish incredibly. The gel hasn't any real taste, so it's an easy treatment. Initially, your mouth will sting badly when you put the gel on and throughout the next 2-3 mins while you are swishing it around inside your mouth, but once you spit it out, you will have some soothing. Now, I can enjoy a normal diet and eat pretty much anything, except spicy foods, chocolate, and fruits high in citrus (i.e. strawberries, raspberries, blueberries). I can even enjoy ketchup, spaghetti sauce and a salad with balsamic vinegar. So my enjoyment of food is back and I am now living a normal life. I still have flare ups from time to time - (usually because I eat something I was told wasn't spicy or if under great stress), but when I feel one coming on, I do the fluocinonide gel treatment again for 3-4 days, and it goes away.
I can't recommend this treatment enough for all of you.....this is a tough disorder, but you can live a normal life and eat normal food again. The gel can be prescribed by another doctor....so go out and see your family doctor and get it soon!
toothpaste and stuffy nose, swollen eyes
Vertigo and palpitations of heart caused by toothpaste